Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 3, NWS Pittsburgh, PA

January 25, 2006

NWS Pittsburgh, PA issued this wind advisory at Jan 25, 2006, 3:24 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2006, 3:24 AM EST (08:24 UTC)
Expired
Jan 25, 2006, 3:12 PM EST
In force
12 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 250824
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 AM EST WED JAN 25 2006

MDZ001-PAZ023-030-032-WVZ023-041-251630-
/O.CAN.KPBZ.HW.W.0001.000000T0000Z-060125T2200Z/
/O.NEW.KPBZ.WI.Y.0003.060125T0824Z-060125T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
324 AM EST WED JAN 25 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELED. 

SOME WIND GUST OF 45 TO 50 MPH ARE POSSIBLE TODAY, MAINLY IN THE
HIGHER ELEVATIONS OF THE MOUNTAINS.

THE GUSTY WINDS... COMBINED WITH PERIODS OF HEAVY SNOW... MAY BRING
BLIZZARD LIKE CONDITIONS... ESPECIALLY TO THE HIGHER ELEVATIONS.
USE EXTRA CAUTION WHILE DRIVING.

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-WVZ001>004-012-021-022-250930-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-060125T2200Z/
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER...
UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA...
EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...
HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE...
MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...
SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...WASHINGTON...
CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...
MCMURRAY...WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING...
MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN
324 AM EST WED JAN 25 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELED THE WIND
ADVISORY. 

SOME WIND GUSTS OF 30 TO 35 MPH ARE LIKELY TODAY BUT WINDS WILL 
GENERALLY REMAIN BELOW THE WIND ADVISORY THRESHOLD.

$$
2 follow-up statements
000 
WWUS71 KPBZ 251630
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1130 AM EST WED JAN 25 2006

MDZ001-PAZ023-030-032-WVZ023-041-252200-
/O.CON.KPBZ.WI.Y.0003.000000T0000Z-060125T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
1130 AM EST WED JAN 25 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

WIND GUSTS OF 45 TO 50 MPH ARE POSSIBLE TODAY...MAINLY IN THE
HIGHER ELEVATIONS AND ALONG RIDGE TOPS.

THE GUSTY WINDS...COMBINED WITH PERIODS OF HEAVY SNOW...MAY
CREATE CONSIDERABLE BLOWING AND DRIFTING OF SNOW. VISIBILITIES WILL
BE REDUCED TO NEAR ZERO AT TIMES...ESPECIALLY IN THE HIGHER
ELEVATIONS. USE EXTRA CAUTION WHILE DRIVING.

A WIND ADVISORY MEANS THAT WINDS GUSTS OF 45 TO 50 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS71 KPBZ 252012
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EST WED JAN 25 2006

MDZ001-PAZ023-030-032-WVZ023-041-252115-
/O.CAN.KPBZ.WI.Y.0003.000000T0000Z-060125T2200Z/
GARRETT-INDIANA-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...INDIANA...
GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...
PARSONS...DAVIS...THOMAS
312 PM EST WED JAN 25 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 25, 3:08 AM EST, 16 minutes earlier.

Area forecast discussion, Jan 25, 3:08 AM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 AM EST WED JAN 25 2006

.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
STRONG WINTER STORM OVER NEW ENGLAND THIS MORNING WILL BRING GUSTY
NORTHWEST WINDS AND LAKE EFFECT SNOW SHOWERS TO THE DISTRICT TODAY.
SNOW ACCUMULATION IN THE MOUNTAINS OF WEST VIRGINIA AND GARRETT
COUNTY MARYLAND COULD TOTAL SIX INCHES OR MORE BY EARLY THURSDAY
MORNING. A WINTER STORM WARNING IS IN EFFECT FOR THESE COUNTIES
UNTIL 4 AM THURSDAY MORNING. SNOW ACCUMULATIONS MAY REACH 1 TO 3 INCHES
IN THE MOUNTAINS OF FAYETTE AND WESTMORELAND COUNTIES AND IN THE
NORTHERN SNOW BELT AREAS. ACCUMULATIONS WILL BE GENERALLY AN INCH
OR LESS ELSEWHERE. GUSTY WINDS OVERNIGHT HAVE BEEN GENERALLY LESS
THAN 40 MPH, SO WILL DOWNSGRADE HIGH WIND WARNING FOR PRESTON,
TUCKER AND GARRETT TO A WIND ADVISORY AND CANCEL THE WIND ADVISORY
FOR ALL OTHER COUNTIES. A RIDGE OF HIGH PRESSURE BUILDING INTO THE
DISTRICT BY THURSDAY MORNING WILL BRING DIMINISHING WINDS AND AN
END TO THE SNOW SHOWERS.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...
A RIDGE OF HIGH PRESSURE MOVING ACROSS THE DISTRICT FRIDAY AND
SATURDAY WILL BRING DRY WEATHER AND MODERATING TEMPERATURES. A
STORM MOVING OUT OF THE MISSISSIPPI VALLEY WILL SPREAD RAIN
INTO THE DISTRICT FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT.
AS THE STORM MOVES EAST OF THE DISTRICT BY MONDAY A FEW RAIN
SHOWERS WILL LINGER AS COLDER TEMPERATURES FUNNEL INTO THE
FORECAST AREA BY MONDAY NIGHT.  A RIDGE OF HIGH PRESSURE
BUILDING INTO THE DISTRICT BEHIND THE SYSTEM WILL BRING DRY
WEATHER FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION...
MVFR CIGS EXPECTED THROUGH MOST OF THE FORECAST PERIOD. OCCASIONAL
IFR CIGS POSSIBLE EARLY THIS MORNING IN LINE OF HEAVIER SNOW
SQUALLS. PREVAILING VIS WILL BE MVFR TO VFR AS MUCH OF THE SNOW
SHOWER ACTIVITY IS BROKEN AND SCATTERED. MAIN LINE OF HEAVY SNOW
WILL MOVE THROUGH THE FORECAST AREA BETWEEN 06Z-11Z. VIS IN THIS
LINE WILL BE REDUCED TO IFR CONDITIONS WITH LESS THAN 1SM POSSIBLE.
BEHIND LINE IMPROVING VIS IS EXPECTED. WIND GUSTS OF 20-30KTS ARE
EXPECTED TODAY. CIGS WILL LIFT TO VFR CONDITIONS IN WESTERN FORECAST
AREA BY LATE AFTERNOON AND THIS TREND WILL CONTINUE EASTWARD LATE
TONIGHT AS SYSTEM RAPIDLY LIFTS NORTHWARD. STRONG SFC WINDS WILL
BEGIN TO WEAKEN DURING WED EVENING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 UNTIL 5 PM WEDNESDAY.
  ...WINTER STORM WARNING FOR MDZ001 UNTIL 4 AM THURSDAY.
OH...NONE.
PA...WIND ADVISORY FOR PAZ023-030-032 UNTIL 5 PM WEDNESDAY.
WV...WIND ADVISORY FOR WVZ023-041 UNTIL 5 PM WEDNESDAY.
  ...WINTER STORM WARNING FOR WVZ023-041 UNTIL 4 AM THURSDAY.
&&
Hazardous weather outlook, Jan 24, 3:31 PM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
331 PM EST TUE JAN 24 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-252045-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
331 PM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
TRAVEL CONDITIONS CAN BECOME HAZARDOUS ACROSS THE UPPER OHIO
VALLEY TONIGHT. A WINTER STORM WARNING HAS BEEN PUT INTO EFFECT
FOR THE NORTHERN WEST VIRGINIA MOUNTAINS AND WESTERN MARYLAND
MOUNTAINS FOR TONIGHT. A SNOW AND BLOWING SNOW ADVISORY CONTINUES
FOR AREAS NEAR INTERSTATE 80 IN NORTHWEST PENNSYLVANIA AND NEAR
THE WESTERN PENNSYLVANIA RIDGES. LOCATIONS ELSEWHERE CAN HAVE
SLIPPERY CONDITIONS DEVELOP AS UNTREATED SURFACES BECOME SNOW
COVERED AND TEMPERATURES GO BELOW FREEZING.

WINDS CAN GUST TO AROUND 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
TRAVEL CONDITIONS CAN BE HAZARDOUS ACROSS THE UPPER OHIO VALLEY
WEDNESDAY INTO WEDNESDAY NIGHT. A WINTER STORM WARNING HAS BEEN
PUT INTO EFFECT UNTIL 4AM THURSDAY FOR THE NORTHERN WEST VIRGINIA
MOUNTAINS AND WESTERN MARYLAND MOUNTAINS FOR TONIGHT. A SNOW AND
BLOWING SNOW ADVISORY HAS BEEN EXTENDED UNTIL 4AM
THURSDAY FOR AREAS NEAR INTERSTATE 80 IN NORTHWEST PENNSYLVANIA
AND NEAR THE WESTERN PENNSYLVANIA RIDGES. LOCATIONS ELSEWHERE CAN
HAVE SLIPPERY CONDITIONS AT TIMES AS UNTREATED SURFACES BECOME
SNOW COVERED AND TEMPERATURES REMAIN BELOW FREEZING.

WINDS CAN GUST TO AROUND 40 MPH.

.SPOTTER INFORMATION STATEMENT...
THE SPOTTER NETWORK MAY BE ACTIVATED IN THE WARNING AND ADVISORY
AREAS. SPOTTERS PLEASE REPORT WHEN SNOW AMOUNTS GO OVER 2 INCHES
AND AGAIN WHEN SNOW AMOUNTS GO OVER 5 INCHES.

Nearby

Wind Advisories in Pennsylvania, 2006Wind Advisories in Maryland, 2006Wind Advisories in West Virginia, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.